MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA60
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when trach was opened and inserted, it was found that the balloon had been cut off the trach.Trach was removed and backup inserted.There was medical intervention required.There was patient involvement, and no patient event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.Visual inspection by the unaided eye under normal plant lighting revealed that there was a stain / discoloration on the connector above where one of the obturator prongs would secure to the connector.The length of the airway line on a clear, over molded airway balloon is 225 mm +/- 10 mm.Based on the length of the airway line the investigation determined that it was unlikely that the airway line was cut but may have been stretched.Passing the airway line between two fingers revealed a slight kink approximately 30 mm from the tip of the air way.The kink may have been caused by the airway line becoming trapped, which resulted in a pull force applied to the airway line which caused it to pull out of the balloon.Visual inspection of the balloon opening where the airway line is inserted and the end of the airway line that gets over molded did not reveal torn or jagged surfaces.There were no short shots or obvious molding defects observable.A pull test is performed on the first shot (8 parts) of the over molded inflation balloons using method 50.The pull test requirement is to meet or exceed 1.0 lbf.The pull test record was reviewed for over-molded balloon subassembly.The investigation confirmed that the airway line separated from the balloon, but the root cause of the incident was unable to be determined.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA HYPERFLEX TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20185209
Report Number1824231-2024-00084
Device Sequence Number8722656
Product Code JOH
UDI-Device Identifier15021312013795
UDI-Public(01)15021312013795(17)290205(10)4454369
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67HA60
Device Lot Number4454369
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/07/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 MO
Patient SexMale
Patient Weight12 KG
Patient EthnicityHispanic
Patient RaceWhite